Many people get rashes when their body reacts to a food, medicine or perhaps a topical lotion, cream or cleanser. Rashes are caused by an allergic reaction that your body experiences. A rash is bad as it is but what do you do if the skin also becomes swollen? These steps will guide you on how to treat a swollen facial rash.
- Skill level:
Other People Are Reading
Things you need
- Ice Pack
- Topical Hydrocortisone
- Emergency room
Try to figure out what the culprit is. Some individuals are very sensitive to foods or medicines. Try to figure if the rash was caused by a medicine you took or something you ate. If you are using a new skin product, decide if that is the culprit. Once you’ve figured out what the culprit is, discontinue use immediately.
Call your doctor. Once you’ve figure out what has caused the rash, call your family doctor immediately. Make an appointment to see your doctor about the rash.
Take some benadryl. While you’re waiting for your doctor’s appointment, take some benadryl. The benadryl will subdue the itchiness that the rash may be causing. Be cautious though because it will make you drowsy.
Take Tylenol for pain as needed. If the pain is severe and the benadryl isn’t helping, take Tylenol as it is needed to relive the pain. If you have a fever, Tylenol is necessary to bring the fever down.
Apply hydrocortisone to the rash. Apply an over-the-counter hydrocortisone topical product to your rash. This will help with itchiness and it will also soothe the rash.
Use ice to bring the swelling down. If the swelling is really bothering you, use ice to bring it down. If the swelling doesn’t go down and you continue to feel worse, go straight to the next step.
Go to the emergency room if necessary. If your symptoms still don’t improve, make a decision about whether or not you want to go the emergency room. If you are experiencing any troubling side effects such as nausea or vomiting, go straight to the emergency room.
Tips and warnings
- Make sure you figure out what it is that caused the rash. If you don’t narrow it down, it’s likely that you’ll accidentally eat the same food or take the same medicine again and will experience the allergic reaction all over again.
- Don’t hesitate to go to the emergency room if you are experiencing nausea, vomiting or a high fever.